MAUDE Adverse Event Report: COOK INC MIXTER ENDOSCOPIC CHOLANGIOGRAPHY SET; GBZ CATHETER, CHOLANGIOGRAPHY

COOK INC MIXTER ENDOSCOPIC CHOLANGIOGRAPHY SET; GBZ CATHETER, CHOLANGIOGRAPHY
Model Number N/A
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The 510k status: exempt.(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international distributer reported that there was a hair inside the primary package of the mixter endoscopic cholangiography set.This was discovered prior to the use of the product and no patient contact occurred; accordingly, no patient adverse events resulted from the product problem.The product is reportedly unavailable for return.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation a review of the device history record, instructions for use (ifu), quality control data, and photo inspection was conducted during the investigation.The device was not returned, but 5 pictures of the device confirmed it to be out of specification as foreign matter was visible inside the packaging.A review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Review of the device history record showed one nonconforming event; however, all non-conforming product was scrapped prior to completion of the final lot.There were no other reported complaints for this lot number.Based on the information provided, examination of the photos provided, and the results of our investigation; the root cause has been attributed to manufacturing.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
MIXTER ENDOSCOPIC CHOLANGIOGRAPHY SET
Common Device Name
GBZ CATHETER, CHOLANGIOGRAPHY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7201832
Report Number1820334-2018-00006
Device Sequence Number16483060
Product Code GBZ
UDI-Device Identifier00827002080454
UDI-Public(01)00827002080454(17)200809(10)8128229
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-OECS-400-MIXTER
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/19/2017
Supplement Date Received by Manufacturer01/30/2018
Initial Report FDA Received Date01/17/2018
Supplement Report FDA Received Date02/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1